Alert archive / West Virginia / Winter Storm Warnings in 2023
Winter Storm Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this winter storm warning at Dec 10, 2023, 3:47 AM EST for Pocahontas County, Randolph County, Webster County, West Virginia. It took effect at Dec 10, 2023, 7:00 PM EST. It was in force for 15 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 10, 2023, 3:47 AM EST (08:47 UTC)
- In effect from
- Dec 10, 2023, 7:00 PM EST
- Expired
- Dec 11, 2023, 10:07 AM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 143 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 1:00 AM EST | SNOW 2 | 1 Ne Elkins, WV | |
| Dec 11, 6:00 AM EST | SNOW 3 | 1 S Snowshoe, WV | CO-OP Observer station SNOW2 Snowshoe. |
| Dec 11, 6:43 AM EST | SNOW 2.7 | 4 Ese Beverly, WV | |
| Dec 11, 7:00 AM EST | SNOW 0.3 | 4 Sse Snowshoe, WV | Cocorahs station WV-PC-4 Cass 3.7 SW. |
| Dec 11, 7:00 AM EST | SNOW 0.7 | 3 Sw Greenbank, WV | CO-OP Observer station DMRW2 Dunmore 1N. |
| Dec 11, 7:58 AM EST | SNOW 4 | 4 Sw Harman, WV | 2 to 4 inches of snow over the higher elevations of Randolph County. |
| Dec 11, 8:00 AM EST | SNOW 0.9 | 4 Sw Holly River State, WV | CO-OP Observer station HVAW2 Hacker Valley. |
| Dec 11, 10:00 AM EST | SNOW 2 | Harman, WV | Time is estimated. |
| Dec 11, 10:00 AM EST | SNOW 4 | 10 E Richwood, WV | Near the top of Kennison Mountain at approximately 3,900 ft. Time is estimated. |
| Dec 11, 10:00 AM EST | SNOW 4 | 7 Ene Webster Springs, WV | Near the top of Point Mountain at approximately 3,200 ft. Time is estimated. |
| Dec 11, 10:00 AM EST | SNOW 5 | 8 N Durbin, WV | Estimated amount across portions of Cheat and Shavers Mountains. Time is estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505 WWUS41 KRLX 100847 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 347 AM EST Sun Dec 10 2023 WVZ522-523-526-101700- /O.UPG.KRLX.WW.Y.0018.231211T0000Z-231211T1800Z/ /O.NEW.KRLX.WS.W.0003.231211T0000Z-231211T1800Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 347 AM EST Sun Dec 10 2023 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches and ice accumulations of a light glaze. Winds gusting as high as 40 mph. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 PM this evening to 1 PM EST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Wet conditions today could lead to a light glaze of ice beneath the snow once temperatures fall below freezing tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, allow plenty of extra time and keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ039-040-516-518>521-525-101700- /O.NEW.KRLX.WW.Y.0019.231211T0000Z-231211T1800Z/ Upshur-Barbour-Southeast Raleigh-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Northwest Randolph- Including the cities of Buckhannon, Philippi, Belington, Beckley, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 347 AM EST Sun Dec 10 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches. * WHERE...Portions of northeast, northern and southeast West Virginia. * WHEN...From 7 PM this evening to 1 PM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Wet conditions today could lead to a light glaze of ice beneath the snow once temperatures fall below freezing tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ TRM
6 follow-up statements
193 WWUS41 KRLX 101504 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1004 AM EST Sun Dec 10 2023 WVZ522-523-526-102315- /O.CON.KRLX.WS.W.0003.231211T0000Z-231211T1800Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1004 AM EST Sun Dec 10 2023 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches and ice accumulations of a light glaze. Winds gusting as high as 40 mph. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 PM this evening to 1 PM EST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Wet conditions today could lead to a light glaze of ice beneath the snow once temperatures fall below freezing tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ039-040-516-518>521-525-102315- /O.CON.KRLX.WW.Y.0019.231211T0000Z-231211T1800Z/ Upshur-Barbour-Southeast Raleigh-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Northwest Randolph- Including the cities of Buckhannon, Philippi, Belington, Beckley, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 1004 AM EST Sun Dec 10 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches. * WHERE...Portions of northeast, northern and southeast West Virginia. * WHEN...From 7 PM this evening to 1 PM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Wet conditions today could lead to a light glaze of ice beneath the snow once temperatures fall below freezing tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
002 WWUS41 KRLX 101921 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 221 PM EST Sun Dec 10 2023 WVZ522-523-526-110330- /O.CON.KRLX.WS.W.0003.231211T0000Z-231211T1800Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 221 PM EST Sun Dec 10 2023 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 40 mph. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 PM this evening to 1 PM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Wet conditions could lead to a light glaze of ice beneath the snow once temperatures fall below freezing tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ039-040-516-518>521-525-110330- /O.CON.KRLX.WW.Y.0019.231211T0000Z-231211T1800Z/ Upshur-Barbour-Southeast Raleigh-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Northwest Randolph- Including the cities of Buckhannon, Philippi, Belington, Beckley, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 221 PM EST Sun Dec 10 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches. * WHERE...Portions of northeast, northern and southeast West Virginia. * WHEN...From 7 PM this evening to 1 PM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Wet conditions could lead to a light glaze of ice beneath the snow once temperatures fall below freezing tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
784 WWUS41 KRLX 110341 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1041 PM EST Sun Dec 10 2023 WVZ522-523-526-111145- /O.CON.KRLX.WS.W.0003.000000T0000Z-231211T1800Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1041 PM EST Sun Dec 10 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 40 mph. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 PM this evening to 1 PM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Wet conditions could lead to a light glaze of ice beneath the snow once temperatures fall below freezing tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ039-040-516-518>521-525-111145- /O.CON.KRLX.WW.Y.0019.000000T0000Z-231211T1800Z/ Upshur-Barbour-Southeast Raleigh-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Northwest Randolph- Including the cities of Buckhannon, Philippi, Belington, Beckley, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 1041 PM EST Sun Dec 10 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches. * WHERE...Portions of northeast, northern and southeast West Virginia. * WHEN...From 7 PM this evening to 1 PM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Wet conditions could lead to a light glaze of ice beneath the snow once temperatures fall below freezing tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
819 WWUS41 KRLX 110552 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1252 AM EST Mon Dec 11 2023 WVZ522-523-526-111400- /O.CON.KRLX.WS.W.0003.000000T0000Z-231211T1800Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1252 AM EST Mon Dec 11 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Heavy snow. Freezing drizzle also possible at the end today. Additional snow accumulations of 1 to 3 inches and ice accumulations of a light glaze. Winds gusting as high as 35 mph. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...With temperatures below freezing, there may be a light glaze of ice beneath the snow on account of the wet conditions on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, allow plenty of extra time and keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ039-040-516-518>521-525-111400- /O.CON.KRLX.WW.Y.0019.000000T0000Z-231211T1800Z/ Upshur-Barbour-Southeast Raleigh-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Northwest Randolph- Including the cities of Buckhannon, Philippi, Belington, Beckley, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 1252 AM EST Mon Dec 11 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Portions of northeast, northern and southeast West Virginia. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...With temperatures below freezing, there may be a light glaze of ice beneath the snow on account of the wet conditions on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ TRM
711 WWUS41 KRLX 111222 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 722 AM EST Mon Dec 11 2023 WVZ522-523-526-111800- /O.CON.KRLX.WS.W.0003.000000T0000Z-231211T1800Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 722 AM EST Mon Dec 11 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...With temperatures below freezing, there may be a light glaze of ice beneath the snow on account of the wet conditions on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, allow plenty of extra time and keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ039-040-516-518>521-525-111800- /O.CON.KRLX.WW.Y.0019.000000T0000Z-231211T1800Z/ Upshur-Barbour-Southeast Raleigh-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Northwest Randolph- Including the cities of Buckhannon, Philippi, Belington, Beckley, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 722 AM EST Mon Dec 11 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Portions of northeast, northern and southeast West Virginia. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...With temperatures below freezing, there may be a light glaze of ice beneath the snow on account of the wet conditions on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ TRM
067 WWUS41 KRLX 111507 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1007 AM EST Mon Dec 11 2023 WVZ522-523-526-111615- /O.CAN.KRLX.WS.W.0003.000000T0000Z-231211T1800Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1007 AM EST Mon Dec 11 2023 ...WINTER STORM WARNING IS CANCELLED... Coverage of light snow will continue to diminish this morning into early afternoon. Any additional accumulation will be minimal. $$ WVZ039-040-516-518>521-525-111615- /O.CAN.KRLX.WW.Y.0019.000000T0000Z-231211T1800Z/ Upshur-Barbour-Southeast Raleigh-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Northwest Randolph- Including the cities of Buckhannon, Philippi, Belington, Beckley, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, and Elkins 1007 AM EST Mon Dec 11 2023 ...WINTER WEATHER ADVISORY IS CANCELLED... Coverage of light snow will continue to diminish this morning into early afternoon. Any additional accumulation will be minimal. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Dec 10, 1:51 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 10, 1:51 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
151 AM EST Sun Dec 10 2023
.SYNOPSIS...
Strong system crosses overnight through early Monday, with the
cold front crossing Sunday morning. High pressure then dominates
for much of the new work week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 115 AM Sunday...
The overnight forecast is on track with the waning chance for
thunder. One wave pushed a slug of modestly heavy rainfall
through southeast Ohio late Saturday while another will do
likewise across southeast portions of the forecast area through
early this Sunday morning. These rainfall amounts will be
manageable, with lesser amounts in between.
Maintained higher PoPs into Sunday night in upslope snow in and
near the mountains, with mountain snow amounts a bit higher
based on the latest WPC QPF.
As of 1010 PM Saturday...
Temperatures were staying a bit high compared with the forecast
therefore fixed them up slightly to better represent current
observations and trends. Also, did away with probability of
thunderstorms for the early morning since activity is very
minimal even at this point. Outside that the forecast remains
on track.
As of 600 PM Saturday...
The main forecast is on track and only had to modify POPs
slightly to account for newer guidance and current observations
and trends.
As of 225 PM Saturday...
Key Points:
* Showers and a few thunderstorms develop across the area today.
* Cold front crosses tonight into early Sunday.
* Cooler, with lingering precipitation behind the front.
* A transition from rain to snow begins Sunday evening.
A cold front is currently approaching from the west. Scattered
showers should continue to develop ahead of the front this
afternoon and evening. The presence of a strong jet may also
support a few isolated thunderstorms today. More robust
showers are then expected as the front crosses tonight into
early Sunday morning. Precipitation coverage gradually lessens
from west to east behind the front, though additional showers
remain a possibility, particularly along and near the mountains,
during the day Sunday due to lingering moisture and a shortwave
shifting east overhead.
QPF amounts between 0.75 and 1 inch are likely for much of the
area by the end of the day Sunday. Highest rainfall amounts are
expected to accrue along the mountains.
After above normal temperatures today into tonight, colder air flows
into the area in the wake of the front during the day Sunday.
This should allow precipitation to start transitioning from rain
to snow or a rain/snow mix - at least along the mountains -
Sunday evening.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 150 AM Sunday...
The short term period opens up at the tail end of the system
that promotes mountain snow for Sunday night into Monday
morning. Showers become contained along the higher terrain by
daybreak Monday as the parent low tracks into New England and
takes the bulk of moisture eastward. Post-frontal west/northwest
flow will continue to produce upslope snow showers in the
morning along the northeast WV mountains, but comes to an end by
the afternoon as low level flow backs out of the southwest.
Ongoing breezy lower elevation and strong mountain wind gusts
will gradually taper down in a similar trend on Monday as the
pressure gradient relaxes over the Central Appalachians.
This portion of the event will contribute a half an inch to an
inch of snow before wrapping up. This remains in line with the
current expiration time of 18Z Monday for the Winter Weather
Advisory.
High pressure at the surface moseys on in from the southwest
Monday night into Tuesday as flow aloft becomes more zonal. This
will denote the start of a dry spell that will encompass much
of the work week. Temperatures during this time will bottom out
into the teens/20s Tuesday morning before aforementioned
southwest flow yields a slight recovery into the upper 40s/low
50s for the lowlands in the afternoon.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 150 AM Sunday...
Strong subsidence from nearly zonal flow aloft and surface high
pressure rules the roost through Friday night. During which
time, expect dry weather with highs around their climatological
normal for this time of year. Mostly clear skies will yield
sufficient radiational cooling each night, promoting colder than
normal low temperatures each morning through the work week.
Models stray from agreement beyond Friday in regards to the
weekend forecast. While active weather looks probable once
again, timing and location of precipitation varies between the
global models, so held onto central guidance with this issuance.
This solution portrays rain sailing back into the southern
coalfields for the second half of the day Saturday into the
concluding hours of the valid forecast period.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
As of 115 AM Sunday...
A wavy cold front will bring MVFR conditions in rain showers
overnight into Sunday morning. Brief IFR visibility is possible
in a heavier shower. The chance for thunder overnight is
limited to areas east of the Ohio River, and waning.
Rain showers will continue behind the wavy front early Sunday
morning, when ceilings will lower to MVFR in ernest, with VFR
visibility a bit more persistent, and IFR visibility at times in
and near the mountains.
The cold front crosses the Ohio River around 10Z, CRW and CKB
around 12Z, and the mountains 14-15Z.
Conditions will improve Sunday afternoon as rain showers taper
off, with visibility improving to VFR, and ceilings improving
to VFR at times, at least along the Ohio River. MVFR ceilings
should settle in in ernest across the lowlands Sunday night.
The mountains are not likely to see much if any improvement
Sunday afternoon, with IFR visibility in rain showers more
persistent there. Rain showers will change to snow showers in
the mountains toward 00Z Monday with fluctuating visibility and
ceilings, although ceilings at BKW are likely to be
predominately IFR through Sunday night.
Light south to southwest flow overnight will become west behind
the cold front Sunday morning, briefly gusty with the frontal
passage, and then gusty from the northwest Sunday night to 15 to
20 kts. Moderate to strong south to southwest flow aloft was
likely causing low level wind shear overnight east of the Ohio
River, which will vanish once the front passes Sunday morning,
as flow aloft become light west to southwest, and then light
northwest late Sunday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Ceilings and visibility will fluctuate with
the frontal passage through Sunday morning. Improvement Sunday
afternoon may vary, before MVFR stratocumulus settles in in
ernest Sunday night, with IFR stratus in the mountains, at least
at BKW, There could be brief, strong wind gusts with a shower
overnight, and with the frontal passage Sunday morning. Gusty
winds late Sunday and Sunday night will fluctuate.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SUN 12/10/23
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY L L M H M H H H M M M M
HTS CONSISTENCY H H H H H H M H M H H M
BKW CONSISTENCY M M M M M M M H H M L L
EKN CONSISTENCY H M M L M M M L L H H H
PKB CONSISTENCY H H H H H H M H H M M M
CKB CONSISTENCY M M L H H H M H H H H M
AFTER 06Z MONDAY...
IFR restrictions possible in snow showers along the mountains
overnight Sunday night into Monday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Weather Advisory from 7 PM this evening to 1 PM EST
Monday for WVZ522-523-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...TRM/MEK/JLB
NEAR TERM...TRM/JZ/JLB
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...TRMHazardous weather outlook, Dec 9, 2:05 PM EST, 13 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 205 PM EST Sat Dec 9 2023 WVZ039-040-518>521-525-101915- Upshur-Barbour-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Northwest Randolph- 205 PM EST Sat Dec 9 2023 This Hazardous Weather Outlook is for portions of northeast, northern and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is the potential for widespread rainfall amounts of 1 to 1 1/2 inches overnight tonight through Sunday. This could cause localized flooding Sunday, along with rapid rises along streams and rivers. Rain will change to snow Sunday evening into Sunday night. Accumulating snow is expected Sunday night into Monday morning, and slick travel will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ522-523-526-101915- Southeast Webster-Northwest Pocahontas-Southeast Randolph- 205 PM EST Sat Dec 9 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 1 PM EST MONDAY... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. There is the potential for widespread rainfall amounts of 1 to 1 1/2 inches overnight tonight through Sunday. This could cause localized flooding Sunday, along with rapid rises along streams and rivers. Wind gusts of 30 to 40 mph are possible Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ033-034-515>517-524-101915- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Pocahontas- 205 PM EST Sat Dec 9 2023 This Hazardous Weather Outlook is for portions of northeast, southeast and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is the potential for widespread rainfall amounts of 1 to 1 1/2 inches overnight tonight through Sunday. This could cause localized flooding Sunday, along with rapid rises along streams and rivers. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-024-101915- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Mingo- 205 PM EST Sat Dec 9 2023 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of southern and western West Virginia. .DAY ONE...This Afternoon and Tonight. Thunderstorms tonight could produce strong to damaging wind gusts, along with heavy rainfall that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-083>086-WVZ006>011-013>020-025>032-101915- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Cabell- Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane- Wirt-Calhoun-Ritchie-Doddridge-Logan-Boone-Clay-Braxton-Gilmer-Lewis- Harrison-Taylor- 205 PM EST Sat Dec 9 2023 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central, northern, southern and western West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:47 AM EST | Winter Weather Advisory | RLX | Barbour, Fayette, Nicholas, Raleigh, Randolph, Upshur and 1 more | 30 hr |
Nearby
Winter Storm Warnings in West Virginia, 2023Every winter storm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.